Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Xanax XR tolerance problem ddog

Posted by yxibow on April 21, 2006, at 2:46:53

In reply to Re: Xanax XR tolerance problem ddog, posted by ddog on April 20, 2006, at 10:45:40

> I think the sleep and axiety and other withdrawal symptoms which I am having are from the Xanax XR loss of efficacy, will it ever come back or did I ruin it with all of the Soma I took,its been 6 months since the I took any Soma.
>
> Also the Xanax Xr before I took the Soma was making me slightly depressed like I said in my previous post but it covered all anxiety issues. After the Soma's I don't feel the slight depression any longer but the anxiety is worse almost like the begining.
> Any thoughts on this...


6 months to me is quite a washout for the Soma or any similar psychotropic drug... it would have gone out of your system in about (half life of 6 hours or so) x 5, so say about two days. And then maybe a few weeks of withdrawal since I believe you did it abruptly. I doubt there is anything left from that other than a bad psychological rememberance of withdrawal.


The culprit is more likely a loss of efficacy of Xanax XR. Even though XR is made for extended use of people who take Xanax regularly (4x a day), it carries the same potentiality of Xanax being the worst benzodiazepine to withdraw from because it has some immediacy of gratification that other related ones do not. Its best used as a PRN (as necessary) medication.


I would say to switch all the XR over to Valium, as it sounds like you've never taken it before -- it has more than a 24 hour half life and will provide efficacy in a more subtle fashion. But that's just my opinion.


As for the other medications -- yes, the sleep is not wonderful with Trazodone.. its not quite as bad as Benadryl, but its not my idea of going to bed.


You probably have crosstolerance from the XanaxXR for Ambien and it wouldnt work unless it was 20mg -- not suggesting that you take it, I happen to because I probably also have some tolerance.


It is important to excercise with Remeron, that's good. I'm still losing the weight from it at the gym. Every day.


Otherwise, up to 45mg (and some go beyond), Remeron is a very good antidepressant in its own tetracyclic class that unfortunately has a very bad weight gain effect for most people who take it, it varies person to person of course. If you're not gaining weight from it -- this is a case report!


I can't advise you on dumping a doctor, that would be bad form, but the fact that he is not taking your insurance any more sounds like it will become a money question for you, I don't know. Unless your plan decided that you had enough visits or it wanted to cheapen things out. (You dont have to reveal what insurance company it is, and I wouldn't on a public forum.)


I could say gently that you might get a second opinion from another doctor who will accept your insurance -- I dont know where you live so I can't give you links, but states (I'm assuming you're in the US), teaching hospitals [i.e. university associated] (good places to go to), medical groups, etc, sometimes have online web sites to find a doctor (of psychiatry / psychopharmacology) close to you.


You could then explain everything you had -- there's no point hiding the Soma issue, it all has to be sorted out. Your current doctor is probably partially right -- some people just develop tolerance to benzodiazepines very easily -- others have taken them for 30 years with no increase in dose. Controversial groups like benzo.org.uk try to get people off of all benzos often, which is irresponsible. I do believe, that, for a majority of people, a reasonable dose of benzodiazepines will not cause habituation if continued vigilance and monitoring occurs. But unfortunately some people do, and it sounds like you have -- especially with something as short a half life as Xanax.


If you choose, or rather are given a choice to go to the Valium, you can take it as little as once a day, though I would say in your case twice a day morning and maybe the bulk at night. If done right it should be a smooth crossover. You have to write down a table of crossover to keep track of things. My experience from going from Klonopin to Valium is that it is much smoother adding the Valium and then removing the other drug. It would probably take in my guess about a month or two to completely and safely cross over considering your tolerance. It isn't a good idea to reduce a benzodiazepine more than 10%, maybe 15% a week, due to withdrawal issues. If "withdrawal" occurs, something is wrong.


Hope that helps

-- Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:634663
URL: http://www.dr-bob.org/babble/20060417/msgs/635451.html